# SDR 97ZZZX3940

- Difficulty date: August 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N96KC
- Make and model: Piper PA-32R-301
- Aircraft serial: 3246087
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: 701112245
- Condition: Failed
- Location: Mlg
- Part time: 30 hours
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

GEAR IN-TRANSIT LIGHT CAME ON IN-FLIGHT WHEN GEAR SELECTOR HANDLE IN UP POSITION.  GEAR CONTROL/LIGHT CIRCUIT BREAKER TRIPPED AND COULD NOT BE RESET.  GEAR MANUALLY EXTENDED.  FOUND UP GEAR RELAY SHORTED.  LANDING GEAR MOTOR HAD STAYED ON CAUSING NOSE GEAR ACTUATOR TO BLOW SEALS AND DUMP ALL FLUID FROM POWERPACK CAUSING PUMP TO FAIL.  PRESSURE SWITCH DID NOT SHUT MOTOR OFF.  FOUND 12-VOLT GEAR UP AND DOWN RELAYS IN A 24-VOLT SYSTEM.
